MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ UNI VIO 9IN USP0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PDS+ UNI VIO 9IN USP0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B455
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2025 and barbed suture was used.During the procedure, stratafix suture broke/frayed while suturing vaginal cuff.Surgeon grasped suture with instrument/needle driver/grasper as per usual practice and suture broke.Grasper checked for sharp edges and none noted.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained via: site complaint # (b)(4) \n\nsxpp1b455 - suture frayed and broke while suturing vaginal cuff and grasped with a needle driver - regular practice.Driver/ grasper was inspected for sharp edges as potential cause.None noted.Site pulling lot# off shelf.See attached image with complaint description and site details.\n\n sfx spi pds+ uni vio 9in usp0 s/a ct-1 - sxpp1b455 (sxpp1b455): not applicable\nlist any j&j products that were utilized during the case but did not contribute to the reported event.Grasper - type not noted \nwas there any reported patient or user harm? no \nwas there a significant delay? no \nif available, provide the product order number (po).\ndo, you need product packaging to send the product back? no \nwould you like a return label at the end of this process? yes \nthis parcel contains biohazardous materials and/or materials used during a medical procedure.Yes , "eventdescription": "site complaint #(b)(4) \n\nsxpp1b455 - suture frayed and broke while suturing vaginal cuff and grasped with a needle driver - regular practice.Driver/ grasper was inspected for sharp edges as potential cause.None noted.Site pulling lot# off shelf.See attached image with complaint description and site details.\n\nsfx spi pds+ uni vio 9in usp0 s/a ct-1 - sxpp1b455 (sxpp1b455): not applicable\nlist any j&j products that were utilized during the case but did not contribute to the reported event.Grasper - type not noted \nwas there any reported patient or user harm? no \nwas there a significant delay? no \nif available, provide the product order number (po).\ndo you need product packaging to send the product back? no \nwould you like a return label at the end of this process? yes \nthis parcel contains biohazardous materials and/or materials used during a medical procedure.Yes ", "pcassociatedcontacts": [ h3 investigation summary: the product was returned to eth for evaluation.Two empty foil packets and one needle suture piece were received for analysis.Product code sxpp1b455.During visual inspection of the returned sample, the swage and attachment area were observed to be as expected.The suture piece was examined, and the ends were noted to be split likely caused by a surgical instrument.No anomalies or issues related to breakage suture was observe during the evaluation.As the suture is absorbable and the duration of exposure of the suture in the environment could not be determined, the functional test could not be performed.As part of the eth quality process, all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached as to what caused the reported complaint.Additional h11: was surgery delayed due to the reported event? unknown, action taken when event occurred? not described, was procedure successfully completed? yes, were fragments generated? unknown, if yes, were they removed easily without additional intervention? unknown, patient status/ outcome / consequences no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, is the patient part of a clinical study unknown, (b)(4), device property ofnone, device in possession of none.

Brand Name
SFX SPI PDS+ UNI VIO 9IN USP0 S/A CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23926711
Report Number2210968-2025-14702
Device Sequence Number9012865
Product Code NEW
UDI-Device Identifier10705031240834
UDI-Public(01)10705031240834(17)261231(10)105P0Q
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
K150670
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP1B455
Device Lot Number105P0Q
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2025
Initial Report FDA Received Date12/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown